Jump to content

Tolerance For Frustration & Patience - How to get it w/o klonopin?


[...]

Recommended Posts

I have noticed as I have tapered that my old personality (sort of tempermental, irritable, impatient, sensitive) is emerging. Little comments and things make me more upset than they used to.

 

On the other side of things, I don't do little things that I used to like (e.g. cooking) because I just cannot tolerate the hassle of cleaning dishes, dealing with something that doesn't come out right, etc...

 

Also, I'm in grad school so sometimes I just give up on research projects when I am at a minor stumbling block.  I just don't have the patience.

 

Last, I dont' go to the gym anymore cuz I am not turning into a supermodel overnight...and I don't have the patience or tolerance for this either...

 

I know I sound depressed, but I would not characterize myself this way now (I have been in the past, and I can tell it's not this right now.)  I just don't want to do anything that might trigger that "frustration" emotion that I haven't felt in 10 years.

 

Anyway, I wish there was a better way to deal with this problem than klonopin. It's always been a part of my personality but klonopin dulls that irritable / frustrated side.

Link to comment
Share on other sites

Once I was off the diazepam, my tolerance for frustration got markedly better. I still don't have the best tolerance but part of that may be due to my age and hormonal fluctuations. Also patience level got much better a few months off the benzos and I had a much much better attention span.

 

So there's hope!

 

Of course for those of us who are sensitive and cranky by nature, we may have to learn coping skills.

 

rufus

Link to comment
Share on other sites

hi jack if you read part of my blog like maybe 10 or 15 pages you will see i had a bit of a problem with my emotions to - it is a common withdrawal symptom - it does go away - you are not the same person you were when you started this drug - even though you have been drugs you still managed to grow and that growth will become more apparent as the taper continues - and after you are done - you will have so much experience under your belt.

 

it will get better - although it is scary to find you grit and determination for so many things is somewhat diminished by your taper at times - maybe a lot of times - you are not stuck forever. ;)

 

so just keep on keeping on - and you will get there.

Link to comment
Share on other sites

My experience is quite the opposite. By being on klono for so many years I became much, much more irritable than my old self. I am hoping to get better in that department once I am off.
Link to comment
Share on other sites

I have noticed as I have tapered that my old personality (sort of tempermental, irritable, impatient, sensitive) is emerging. Little comments and things make me more upset than they used to.

 

On the other side of things, I don't do little things that I used to like (e.g. cooking) because I just cannot tolerate the hassle of cleaning dishes, dealing with something that doesn't come out right, etc...

 

Also, I'm in grad school so sometimes I just give up on research projects when I am at a minor stumbling block.  I just don't have the patience.

 

Last, I dont' go to the gym anymore cuz I am not turning into a supermodel overnight...and I don't have the patience or tolerance for this either...

 

I know I sound depressed, but I would not characterize myself this way now (I have been in the past, and I can tell it's not this right now.)  I just don't want to do anything that might trigger that "frustration" emotion that I haven't felt in 10 years.

 

Anyway, I wish there was a better way to deal with this problem than klonopin. It's always been a part of my personality but klonopin dulls that irritable / frustrated side.

 

 

Hi there Jack :) I'm fairly new to this board and your post is the first of many that I've read that finally gave me the impression that I was looking into a mirror. Everything you've described....I've experienced....and some!! I was put on Klonopin 5yrs. ago for anxiety and began tapering in Nov. 2007 because I noticed that I was suddenly not getting relief from my anxiety, AND was also becoming MORE agitated and depressed, had no tolerance for any BS whatsoever, experiencing severe insomnia and basically was hating my life (not my usual personality). The original reason I was put on Klonopin was anxiety attacks. After doing some research, I learned that when Klonopin is prescribed for anxiety; it's not supposed to be used long-term. My shrink had me on this crap for 5 yrs.  I was going through tolerance withdrawals....that's when you experience withdrawal symptoms even though you're taking the same dose as prescribed for your condition. I also learned that Klonopin is extremely potent with a relatively short half-life. So, after five years of 3mg/day, you can imagine why it stopped working for me.  Everyone has their own story, and mine is that I had no idea why my life was falling apart before my my eyes...until I started connecting the dots via the internet and research. I too loved to cooked. I loved photography. I loved my flower garden, I loved bird feeding and I loved Kayaking. I loved my life........then I began to loath all of these things and could not understand why. Sleep escaped me for months.  Somehow I came to realize it was the Klonopin dancing a jig on my brain. So, I  began a tapering method prescribed by my shrink ...*UGH*... and it was WAY too fast. After much suffering (severe weight loss, no sleep, loathing food, lost my job, etc.) I finally convinced her to switch me over to Valium. I learned of the Dr. Heather Ashton method of benzo withdrawal using Valium to ease the severe symptoms. This is how it's supposed to work. First being that the half-life of Valium is longer than Klonopin and it's less potent. Therefore, I could taper more comfortably from the Valium. It's metabolized differently even though it does adhere to your GABA receptors in your brain as does the Klonopin; it has been stated that it has the ability to "push" the Klonipin out and take up residence on the GABA cells in a way that is easier to rid of.  Being that it has a longer half-life, your body can adjust to the  taperig process more successfully. I would say that you should consult a shrink for advice and scripts to maintain a more painless taper if you could convince them to switch you over to Valium. From what I've read on this board, there is a chart available to help you through the cross-over; and if you need more help depending on your personal experience, please read up on Dr. Heather Ashton's method of tapering. That is the one I will be choosing to follow when I finally stabilize. Good luck to you. If you need more info on gettting off the Klonopin, just go to this website.....it will be my bible until I'm benz-free. Peace be with you.

tlw

Link to comment
Share on other sites

×
×
  • Create New...